Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 38, NWS Pocatello, ID

November 21, 2014

NWS Pocatello, ID issued this wind advisory at Nov 21, 2014, 1:31 PM MST. It took effect at Nov 22, 2014, 8:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2014, 1:31 PM MST (20:31 UTC)
In effect from
Nov 22, 2014, 8:00 AM MST
Expired
Nov 22, 2014, 6:25 PM MST
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WWUS75 KPIH 212031
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
131 PM MST FRI NOV 21 2014

...A STRONG COLD FRONT TO BRING STRONG WINDS ON SATURDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTHERN IDAHO SATURDAY
AFTERNOON. EXPECT VERY STRONG SOUTHERLY WINDS OF 25 TO 35 MPH
AHEAD OF THE FRONT SHIFTING TO THE WEST AND SOUTHWEST EARLY IN THE
AFTERNOON AFTER THE FRONT PASSES THROUGH THE REGION.

IDZ017-020-021-221300-
/O.NEW.KPIH.WI.Y.0038.141122T1500Z-141123T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
131 PM MST FRI NOV 21 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY. 

* TIMING...8 AM TO 8 PM SATURDAY

* WINDS...SOUTH 25 TO 35 MPH IN THE MORNING SHIFTING TO WEST TO
  SOUTHWEST 25 TO 35 MPH IN THE AFTERNOON WITH GUSTS OF 40 TO 50
  MPH THROUGHOUT THE DAY. 

* LOCATIONS INCLUDE...BURLEY...RUPERT...CAREY...IDAHO
  FALLS...REXBURG...POCATELLO...BLACKFOOT.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
714 
WWUS75 KPIH 221954
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1254 PM MST SAT NOV 22 2014

IDZ022-230300-
/O.EXA.KPIH.WI.Y.0038.000000T0000Z-141123T0300Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
1254 PM MST SAT NOV 22 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...UNTIL 8 PM SATURDAY

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH

* LOCATIONS INCLUDE...BURLEY...RUPERT...CAREY...IDAHO FALLS... 
  REXBURG...POCATELLO...BLACKFOOT. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-020-021-230300-
/O.CON.KPIH.WI.Y.0038.000000T0000Z-141123T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
1254 PM MST SAT NOV 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...UNTIL 8 PM SATURDAY

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH
  THROUGHOUT THE DAY.

* LOCATIONS INCLUDE...BURLEY...RUPERT...CAREY...IDAHO FALLS... 
  REXBURG...POCATELLO...BLACKFOOT. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
422 
WWUS75 KPIH 230125
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
625 PM MST SAT NOV 22 2014


IDZ017-020>022-230230-
/O.CAN.KPIH.WI.Y.0038.000000T0000Z-141123T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY
625 PM MST SAT NOV 22 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS THIS EVENING. HENCE
THE WIND ADVISORY HAS BEEN CANCELLED FOR THE SNAKE RIVER
PLAIN...EASTERN MAGIC VALLEY...AND SOUTH CENTRAL HIGHLANDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 21, 1:09 PM MST, 22 minutes earlier.

Area forecast discussion, Nov 21, 1:09 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
109 PM MST FRI NOV 21 2014

.SHORT TERM...TONIGHT THROUGH MONDAY.
MOIST PACIFIC STORM SYSTEM STILL ON TRACK TO START AFFECTING
SOUTHEAST IDAHO TONIGHT THROUGH SATURDAY NIGHT. WINTER STORM
WARNINGS REMAIN IN EFFECT FOR THE CENTRAL MOUNTAINS AND EASTERN
HIGHLANDS WITH ADVISORIES IN EFFECT FOR THE LOST RIVER PAHSIMEROI
AREA AND SOUTH CENTRAL HIGHLANDS ABOVE 6 THOUSAND FEET. SNOW
SHOULD BEGIN AROUND MIDNIGHT IN THE CENTRAL MOUNTAINS AND SPREAD
EAST QUICKLY OVERNIGHT. EXPECT HAZARDOUS MOUNTAIN TRAVEL TONIGHT
THROUGH SATURDAY EVENING.  THINK THE SNAKE RIVER PLAIN WILL SEE
MOSTLY RAIN ALTHOUGH COULD SEE A BRIEF PERIOD OF SNOW AT ONSET
EARLY SATURDAY MORNING BUT WILL CHANGE TO RAIN. IDAHO FALLS AND
REXBURG MAY SEE UP TO AN INCH IN THE MORNING BEFORE CHANGING OVER.
HAVE ISSUED A WIND ADVISORY FOR THE EASTERN MAGIC VALLEY AND SNAKE
RIVER PLAIN SATURDAY WITH STRONG SOUTHERLY WINDS EXPECTED AHEAD OF
THE COLD FRONT SHIFTING TO A WEST TO SOUTHWEST DIRECTION AFTER THE
COLD FRONT MOVES THROUGH SATURDAY AFTERNOON AND REMAINING STRONG.
PRECIPITATION WILL TAPER OFF WEST TO EAST SATURDAY AFTERNOON AND
EVENING AS FLOW ALOFT TRANSITIONS TO A NORTHWESTERLY DIRECTION.
SEVERAL WEAK WAVES IN THIS FLOW WILL KEEP PERIOD OF LIGHT SNOW
GOING THROUGH SUNDAY NIGHT WITH MOST ACCUMULATIONS LIKELY IN THE
EASTERN HIGHLANDS NEAR THE WYOMING BORDER. WILL HAVE DRIER
CONDITIONS MONDAY.  SNOW LEVELS WILL DROP TO VALLEY FLOORS EARLY
SATURDAY EVENING AFTER THE HEAVIEST PRECIPITATION HAS MOVED EAST
SO NOT EXPECTING SIGNIFICANT SNOWFALL IN THE SNAKE RIVER PLAIN.
TEMPERATURES SHOULD BE BELOW SEASONAL NORMALS SUNDAY AND MONDAY
AFTER SOME MILDER CONDITIONS AHEAD OF THE COLD FRONT SATURDAY.
GK

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. WE ARE NOT MAKING TOO
MANY CHANGES TO THE FORECAST HEADING INTO NEXT WEEK. THE GFS AND
ECMWF ARE TRYING TO BUILD A STRONGER RIDGE IN FOR MIDWEEK...WHICH
BRING A PRETTY DRY PATTERN FOR EASTERN IDAHO EXCEPT FOR SOME
MOUNTAIN SNOW NEAR ISLAND PARK. IF YOU LOOK AT THE ENSEMBLE
FORECASTS...THEY DEPICT AN OVERALL WEAKER RIDGE AND NORTHWEST
FLOW. SOME OF THE INDIVIDUAL FORECASTS WITHIN THE ENSEMBLES
ACTUALLY LOOK LIKE THE ECMWF A FEW DAYS AGO AND ITS FORECAST FOR
VERY COLD CONDITIONS. WHILE WE THOUGHT THAT MIGHT BE TOO
EXTREME...IT JUST SHOWS THE AMOUNT OF CONFIDENCE OR IN THIS CASE
LACK OF IT ON HOW THINGS WILL PLAY OUT HEADING INTO THANKSGIVING.
WE DID TRY AND DRY THE SOUTHERN HALF OF EASTERN IDAHO OUT A BIT ON
TUESDAY. OTHER THAN THAT...WE KEEP RAIN AND SNOW IN THE FORECAST
FOR MOST OF THE CENTRAL AND EASTERN MOUNTAINS ALL THE WAY THROUGH.
FOR THE REST OF THE AREA...CHANCES ARE MUCH LOWER FOR NOW. BOTTOM
LINE...IF YOU HAVE PLANS TO BE TRAVELING OR OUTDOORS OVER THE NEXT
FEW DAYS MAKE SURE YOU CHECK THE LATEST FORECASTS. THE PICTURE
WILL DEFINITELY BECOME MORE CLEAR OVER THE NEXT FEW DAYS. KEYES

&&

.AVIATION...CONDITIONS WILL START TO DETERIORATE LATE THIS EVENING
AND OVERNIGHT AS OUR ADVERTISED STORM MOVES INTO EASTERN IDAHO. WE
SHOULD CEILINGS DROP TO AT LEAST MVFR CLOSER TO MIDNIGHT. EXPECT
MVFR/IFR CONDITIONS BETWEEN 7-11Z/MIDNIGHT-4AM AT ALL TAF SITES.
KBYI WILL LIKELY NOT SEE SNOWFALL AT ALL AND WILL BE RAIN THROUGHOUT
THE EVENT. KPIH AND KIDA MAY INITIALLY SEE SNOW AT THE VERY
BEGINNING OF IT...TRANSITIONING TO RAIN BEFORE 15Z/8AM AS WARM AIR
PUSHES QUICKLY UP THE PLAIN. KSUN WILL TRY TO SWITCH TO A MIX
BETWEEN 13-15Z/7-9AM.  THEY WILL LIKELY CHANGE BACK TO SNOW SHOWERS
IN THE LATE AFTERNOON AS COLD AIR STARTS TO MOVE BACK INTO THE
CENTRAL MOUNTAINS...ALTHOUGH MOST OF THE MOISTURE MAY BE OUT OF
THERE BY THEN. WINDS WILL BE A BIG STORY AS WELL...ESPECIALLY
AFFECTING THE PLAIN TAF SITES. SUSTAINED WINDS OF 20-35KTS AND GUSTS
OF 40-50KTS ARE FORECAST STARTING NEAR SUNRISE AND LASTING THROUGH
THE DAY. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM TO 8 PM MST SATURDAY IDZ017-020-021.

WINTER STORM WARNING FROM 5 AM TO 11 PM MST SATURDAY
IDZ019-023-025.

WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM MST SATURDAY ABOVE
6000 FEET FOR THE IDZ022-032.

WINTER STORM WARNING FROM 11 PM THIS EVENING TO 5 PM MST
SATURDAY IDZ018-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:05 AM MSTWinter Storm WarningPIH38 hr
Nov 21, 4:05 AM MSTWinter Weather AdvisoryPIH38 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.